MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 160147
Medical Device Problem Codes Thermal Decomposition of Device (1071); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A fresenius field service technician (fst) was called onsite by a user facility biomedical technician (biomed) to evaluate a dry acid mixer that experienced a fluid leak from the polyvinyl chloride (pvc) pipes.The fst found when the water tank filled during heat disinfection that the high temperature caused the pvc piping to distort and melt.Replacement parts were ordered.A second fst came onsite upon arrival of the parts to complete the repair.The mixer passed functional testing.Additional information was obtained during follow-up with the user facility biomed and facility administrator (fa).The mixer remained out of service until the repair was completed.Jugs were manually filled while the machine remained out of use.There was no observed burning smell, smoke, spark, flame, or arcing.There was no personal harm to any patients or individuals as a result of the malfunction.It was confirmed that the machine is plugged into a hospital-grade ground-fault circuit interrupter (gfci) outlet.The parts were discarded and are not available to be returned to the manufacturer for physical evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.However the complaint investigation found objective evidence indicating a product problem, thus the complaint is confirmed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.

Brand Name
DRY ACID 132 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18758774
Report Number0002937457-2024-00304
Device Sequence Number6271346
Product Code KPO
UDI-Device Identifier00840861100996
UDI-Public00840861100996
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number160147
Was Device Available for Evaluation? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown